Nevada, 2004

Damaging Wind in Nevada, July 18, 2004

July 18, 2004 · NWS LKN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 18, 2:05 PM PST, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 18, 2:05 PM PST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
305 PM PDT SUN JUL 18 2004

.SYNOPSIS...MONSOON MOISTURE WILL CONTINUE ACROSS NORTHERN AND
CENTRAL NEVADA THROUGH EARLY NEXT WEEK BEFORE A DRIER SOUTHWEST FLOW
MOVES INTO THE AREA AROUND MID-WEEK FOR A DECREASE IN THUNDERSTORM
ACTIVITY.
&&

.DISCUSSION...ATMOSPHERE IS STABILIZING BEHIND THE EXITING VORT
FEATURE. HAVE CANCELLED FLASH FLOOD WATCH FOR THIS EVENING. MONSOON
MOISTURE WILL REMAIN OVER CWA THROUGH TOMORROW. DRIER SOUTHWEST FLOW
BEGINS TUESDAY GRADUALLY DRYING OUT THE CWA AS PAC LOW PUSHES EAST.
THUNDERSTORM POTENTIAL WILL STILL EXIST OVER MOST OF THE CWA THROUGH
TUESDAY AS ATMOSPHERE REMAINS UNSTABLE AND PW VALUES HOVER NEAR
.90...THUNDERSTORM POTENTIAL SHIFTS TO THE NORTH EASTERN CORNER OF
THE CWA BY WEDNESDAY. MONSOON MOISTURE RETURNS LATE IN THE PERIOD AS
FOUR CORNERS HIGH REISTABLISHES ITS SELF.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SMITH
Hazardous weather outlook, Jul 18, 5:41 AM PST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
641 AM PDT SUN JUL 18 2004

NVZ013-031>037-191230-
EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
641 AM PDT SUN JUL 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEVADA

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY ACROSS
CENTRAL AND NORTHEAST NEVADA. THESE THUNDERSTORMS WILL MOVE VERY
SLOWLY PRODUCING LOCALLY HEAVY RAINS ACROSS THE SAME AREA FOR A
EXTENDED PERIOD OF TIME WITH FLASH FLOODING POSSIBLE. THEREFORE A
FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR CENTRAL
AND NORTHEAST NEVADA THIS AFTERNOON AND EVENING. PLEASE SEE PRODUCT
RNOFFALKN OR WGSU65 KLKN FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY.
SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS MONDAY WITH THE
POTENTIAL FOR HEAVY RAINS DECREASING THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

CLAYCOMB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lander

When
July 18, 4:30 PM PST
Where
Lander County, 36 mi SW of Austin
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.117, -117.550

Reported by the Desatoya RAWS station.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432667.